Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
September 1, 2001

Pills for Diabetes

Question from East Peoria, Illinois, USA:

My mother is taking Glucophage [metformin] and has problems with extreme diarrhea due to this medication. What can she do?

Answer:

If the diarrhea is clearly due to the drug, there are two easy choices:

If it’s working well, cut the dose, and see if the diarrhea is either lessened to a tolerable level or maybe gone.
If it’s not working well, discontinue the medication and try another type of diabetes pill.

Of course, this is something that she should discuss with her physician — maybe the diarrhea is due to some other cause, or a combination of something else plus the pills.

WWQ